Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On infinite deficiency in $\textbf {R}^ \infty$-manifolds

Author: Vo Thanh Liem
Journal: Trans. Amer. Math. Soc. 288 (1985), 205-226
MSC: Primary 57N20; Secondary 57N35, 58B05
MathSciNet review: 773057
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using the notion of inductive proper $q - 1 - {\text {LCC}}$ introduced in this note, we will prove the following theorems. Theorem 1. Let $M$ be an ${R^\infty }$-manifold and let $H:X \times I \to M$ be a homotopy such that ${H_0}$ and ${H_1}$ are ${R^\infty }$-deficient embeddings. Then, there is a homeomorphism $F$ of $M$ such that $F \circ {H_0} = {H_1}$. Moreover, if $H$ is limited by an open cover $\alpha$ of $M$ and is stationary on a closed subset ${X_0}$ of $X$ and ${W_0}$ is an open neighborhood of \[ H[(X - {X_0}) \times I] \quad {in\;M,} \] then we can choose $F$ to also be $\operatorname {St}^4(\alpha )$-close to the identity and to be the identity on $\dot X_{0} \cup (M - {W_0})$. Theorem 2. Every closed, locally ${R^\infty }({Q^\infty })$-deficient subset of an ${R^\infty }({Q^\infty })$-manifold $M$ is ${R^\infty }({Q^\infty })$-deficient in $M$. Consequently, every closed, locally compact subset of $M$ is ${R^\infty }({Q^\infty })$-deficient in $M$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57N20, 57N35, 58B05

Retrieve articles in all journals with MSC: 57N20, 57N35, 58B05

Additional Information

Keywords: Isotopy, collar, bicollar, <IMG WIDTH="19" HEIGHT="18" ALIGN="BOTTOM" BORDER="0" SRC="images/img28.gif" ALT="$\alpha$">-limited, direct limit space, <!– MATH $1{\text {-LCC}}$ –> <IMG WIDTH="64" HEIGHT="18" ALIGN="BOTTOM" BORDER="0" SRC="images/img1.gif" ALT="$1{\text {-LCC}}$"> embedding, unknotting theorem
Article copyright: © Copyright 1985 American Mathematical Society